MAUDE Adverse Event Report: COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number C-DOC-35-50-0-3
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter ¿ customer (person): email- (b)(6).Occupation: purchasing manager.Pma/510(k): preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a straight and curved double flexible tipped wire guide unraveled while inside the patient.An (b)(6) year old female patient was initially admitted to the hospital on (b)(6) 2020 after a robotic assisted left lower lobectomy with a lymph node biopsy.She was transferred to a med surgical bed post operation.The central line was placed in the patient's left subclavian on (b)(6) 2020.Upon insertion, the guide wire was not threading smoothly.The physician pulled the wire back and found it to be unravelling.A new guide wire was used to complete the procedure.No adverse effects to the patient were reported.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: (b)(6) from (b)(6) medical center informed cook on 28jan2020 of an incident involving a straight and curved double flexible tipped wire guide [rpn: c-doc-35-50-0-3] from lot number 9474508.On (b)(6) 2020 during a left subclavian central venous line procedure the wire guide that came with the central venous catheter kit was kinked.A new wire was grabbed.As this wire was threading through the needle, the wire was not advancing smoothly.The physician pulled the wire back through the needle and noticed the wire had unraveled (the subject of this report).A third wire was used to complete the procedure.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence, and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record (dhr), manufacturing instructions (mi) and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One used wire guide was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the device.The mandril and safety wire were protruding and the coil was elongated.Several bends were noted throughout the device, as well as a break on the proximal end.Both weld balls were intact.There is evidence that the device was manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that this product is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (9474508) revealed one non-conformance for incorrect flexibility in which all affected devices were scrapped.A database search found no other events associated with the reported device lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, and no additional complaints from the same lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, evaluation of the returned device, and the results of the investigation, a definitive root cause was traced to unintended user error.The user withdrew the wire through the needle.Withdrawing the guide through a needle may contribute to the wire unraveling or separating.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9667454
Report Number1820334-2020-00286
Device Sequence Number924104
Product Code DQX
UDI-Device Identifier00827002022737
UDI-Public(01)00827002022737(17)240219(10)9474508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Catalogue NumberC-DOC-35-50-0-3
Device Lot Number9474508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer04/21/2020
05/05/2021
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date05/04/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight95